MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71335752
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tha surgery had been performed on (b)(6) 2023, the patient experienced recurrent hip dislocations.The dislocations were managed on three separate occasions with closed reduction procedures.Due to the recurrence, the surgeon is considering revising the liner to a dual mobility prosthesis.Patient's current health status is unknown.No further complications were reported.
 
Event or Problem Description
It was reported that, after a tha surgery had been performed on (b)(6) 2023, the patient experienced recurrent hip dislocations.The dislocations were managed on three separate occasions with closed reduction procedures.The first two reductions were performed in the emergency department.On (b)(6) 2025 the patient presented to (b)(6) hospital with hip pain, and a closed reduction was performed at the operating theater under sedation.Due to the recurrence, the surgeon is considering revising the liner to a dual mobility prosthesis.Patient's current health status is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders of the liner, shell, stem and femoral component did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch of the liner, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of complaint history for the part numbers of the shell, stem and femoral component over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems reveals for preoperative warnings and precautions that improper neck selection, positioning, looseness of acetabular or femoral components, extraneous bone, penetration of the femoral prosthesis through the shaft of the femur, fracture of the acetabulum, intrapelvic protrusion of acetabular component, femoral impingement, periarticular calcification, and/or excessive reaming may increase the risk of dislocations, which may lead to revision surgery.The intraoperative warnings and precautions indicate that muscle looseness and/or malpositioning of components may result in dislocation.Additionally, ectopic bone and/or bone spurs may lead to dislocation and painful or restricted motion and proper positioning of the components is important to minimize impingement which could lead to early failure, premature wear, device related noise, and/or dislocation, all of which may lead to revision surgery.Postoperative warnings and precautions highlight the need of warning patients against unassisted activity, particularly use of toilet facilities and other activities that require excessive motion of the hip, as they may result in dislocation.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Corrected data: b2, b3, b5, e1 (city), h6 (health effect - impact code).Additional information: d4 (expiration date), e1 (name prefix/title), h4.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23080783
Report Number1020279-2025-01559
Device Sequence Number4965658
Product Code JDI
UDI-Device Identifier03596010598332
UDI-Public3596010598332
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335752
Device Lot Number22GM19064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) / LOT NUMBER: 21GM09953.; (B)(6) / LOT NUMBER: 22FM07099.; (B)(6) /21FM10869/OXINIUM FEM HD 12/14 36 MM -3.; (B)(6) /21GM09953/ANTHOLOGY SO POR PL HA SZ 7.; (B)(6) /22FM07099/R3 3 HOLE HA CTD ACET SHELL 52M.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age32 YR
Patient SexFemale